I started taking Tegretol 2 weeks ago (100mg am & 200pm pm), and now my doctor has added Abilify 2mg in the morning... I'm only on day two but I feel like a zombie. I have a headache, nausea and I everything feels like too much effort. I can't concentrate and conversations are impossible to follow. Before the Abilify I felt slightly the same way on the tegretol but the Abilify has dramatically worsened these feelings... Does this go away? How long will it take? I've heard really great things about both drugs but how long do they take to really start benefitting you? Also how long until the zombie like effects dissipate??? Thank you! (I also become frustrated really easy... I'm assuming it's due to the fact that I'm not feeling like myself yet).
Hi, Painted! Side effects like you're describing are usually just a matter of adjusting to the medications and tend to resolve within days to several weeks but they do get better day by day. It's safe to use home and OTC remedies like ginger ale, soda crackers, meclizine, dramamine, and ibuprofen.
If they persist you should speak with your doctor. Sometimes a dosage adjustment is all that's needed although your Abilify dose is very low.
Best wishes, Wildcat
Yes Paint; I am with Wildcat vet on this; normally with most people on that dose of Abilify it would not make a big difference but it really is hard to tell for sure splitting them up like you said might be a good idea take the Tegretol in the morning and the Abilify at night or bedtime if that is okay with your doctor but with these medications this feeling your having normally goes away from a week to two at most, Other wise check with your doctor. Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Nov 2010 • 2 answers
Posted 14 Jul 2011 • 4 answers
Posted 16 Feb 2013 • 15 answers
Posted 22 Apr 2014 • 2 answers
Posted 17 Aug 2016 • 1 answer